Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 166, NWS Wilmington, OH

July 17, 20154 counties in Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 17, 2015, 6:38 PM EDT for 4 counties in Indiana. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2015, 6:38 PM EDT (22:38 UTC)
Expired
Jul 17, 2015, 7:13 PM EDT
In force
35 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Dearborn County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN

The radar

The Indianapolis radar (KIND), 120 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 6:42 PM EDTTSTM WND DMG8 W Versailles, INNUMEROUS 4-6 INCH TREES DOWN. STANDING WATER ON HIGHWAY 50.
Jul 17, 6:48 PM EDTTSTM WND GST 54Versailles, INCWOP SITE IN VERSAILLES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WUUS51 KILN 172238
SVRILN
INC029-115-137-155-172330-
/O.NEW.KILN.SV.W.0166.150717T2238Z-150717T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
638 PM EDT FRI JUL 17 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN OHIO COUNTY IN SOUTHEASTERN INDIANA...
  NORTHWESTERN SWITZERLAND COUNTY IN SOUTHEASTERN INDIANA...
  SOUTHEASTERN RIPLEY COUNTY IN SOUTHEASTERN INDIANA...
  DEARBORN COUNTY IN SOUTHEASTERN INDIANA...

* UNTIL 730 PM EDT.

* AT 637 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED OVER
  VERSAILLES...MOVING SOUTHEAST AT 35 MPH.

  STORM HAZARDS INCLUDE...
  DAMAGING WINDS TO 70 MPH...
  PENNY SIZE HAIL...

* LOCATIONS IMPACTED INCLUDE...
  AURORA...VERSAILLES...MILAN...DILLSBORO...MOORES HILL...GUILFORD...
  WILMINGTON...MANCHESTER...SUNMAN...HARTFORD...HOLTON...BEAR
  BRANCH...AVONBURG...PATE...COLD SPRINGS...FRIENDSHIP...BENHAM...
  VERSAILLES LAKE...FARMERS RETREAT AND NEW MARION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3909 8543 3909 8525 3926 8518 3920 8489
      3896 8491 3886 8511 3889 8521 3892 8520
      3891 8530 3892 8532
TIME...MOT...LOC 2237Z 296DEG 30KT 3910 8525 

HAIL...0.75IN
WIND...70MPH

$$

HATZOS
4 follow-up statements
865 
WWUS51 KILN 172247
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
647 PM EDT FRI JUL 17 2015

INC029-115-137-155-172330-
/O.CON.KILN.SV.W.0166.000000T0000Z-150717T2330Z/
OHIO IN-SWITZERLAND IN-RIPLEY IN-DEARBORN IN-
647 PM EDT FRI JUL 17 2015

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN OHIO...
NORTHWESTERN SWITZERLAND...EASTERN RIPLEY AND DEARBORN COUNTIES UNTIL
730 PM EDT...

AT 647 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR
DILLSBORO...MOVING SOUTHEAST AT 40 MPH.

STORM HAZARDS INCLUDE...
DAMAGING WINDS TO 70 MPH...
PENNY SIZE HAIL...
VERY HEAVY RAIN WHICH MAY CAUSE MINOR FLOODING...

LOCATIONS IMPACTED INCLUDE...
AURORA...VERSAILLES...MILAN...DILLSBORO...MOORES HILL...GUILFORD...
WILMINGTON...MANCHESTER...SUNMAN...HARTFORD...BEAR BRANCH...
AVONBURG...PATE...COLD SPRINGS...FRIENDSHIP...BENHAM...VERSAILLES
LAKE...FARMERS RETREAT...NEW MARION AND WEISBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3898 8536 3909 8536 3909 8525 3926 8518
      3920 8489 3896 8491 3886 8511 3889 8521
      3892 8520 3891 8530 3892 8532
TIME...MOT...LOC 2247Z 298DEG 36KT 3905 8513 

HAIL...0.75IN
WIND...70MPH

$$

HATZOS
234 
WWUS51 KILN 172255
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
655 PM EDT FRI JUL 17 2015

INC029-115-137-155-172330-
/O.CON.KILN.SV.W.0166.000000T0000Z-150717T2330Z/
OHIO IN-SWITZERLAND IN-RIPLEY IN-DEARBORN IN-
655 PM EDT FRI JUL 17 2015

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN OHIO...
NORTHWESTERN SWITZERLAND...SOUTHEASTERN RIPLEY AND DEARBORN COUNTIES
UNTIL 730 PM EDT...

AT 654 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED OVER
DILLSBORO...MOVING EAST AT 35 MPH.

STORM HAZARDS INCLUDE...
DAMAGING WINDS TO 70 MPH...
PENNY SIZE HAIL...
VERY HEAVY RAIN WHICH MAY CAUSE MINOR FLOODING...

LOCATIONS IMPACTED INCLUDE...
AURORA...VERSAILLES...MILAN...DILLSBORO...MOORES HILL...GUILFORD...
WILMINGTON...MANCHESTER...HARTFORD...BEAR BRANCH...AVONBURG...PATE...
COLD SPRINGS...FRIENDSHIP...BENHAM...FARMERS RETREAT...WEISBURG...
OLEAN...MOUNT SINAI AND CROSS PLAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3907 8533 3907 8520 3924 8506 3920 8489
      3896 8491 3886 8511 3889 8520 3892 8520
      3895 8529
TIME...MOT...LOC 2254Z 291DEG 31KT 3903 8504 

HAIL...0.75IN
WIND...70MPH

$$

HATZOS
589 
WWUS51 KILN 172309
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
709 PM EDT FRI JUL 17 2015

INC137-155-172318-
/O.CAN.KILN.SV.W.0166.000000T0000Z-150717T2330Z/
SWITZERLAND IN-RIPLEY IN-
709 PM EDT FRI JUL 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SWITZERLAND AND
SOUTHEASTERN RIPLEY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3920 8509 3924 8506 3920 8489 3896 8491
      3890 8503 3890 8514

$$

INC029-115-172330-
/O.CON.KILN.SV.W.0166.000000T0000Z-150717T2330Z/
OHIO IN-DEARBORN IN-
709 PM EDT FRI JUL 17 2015

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN OHIO AND
DEARBORN COUNTIES UNTIL 730 PM EDT...

AT 708 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR
DILLSBORO...MOVING SOUTHEAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
PENNY SIZE HAIL...
VERY HEAVY RAIN WHICH MAY CAUSE MINOR FLOODING...

LOCATIONS IMPACTED INCLUDE...
AURORA...DILLSBORO...MOORES HILL...GUILFORD...WILMINGTON...
MANCHESTER...HARTFORD...BEAR BRANCH...FARMERS RETREAT...WEISBURG...
PATE...COLD SPRINGS AND MOUNT SINAI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3920 8509 3924 8506 3920 8489 3896 8491
      3890 8503 3890 8514
TIME...MOT...LOC 2308Z 301DEG 20KT 3899 8500 

HAIL...0.75IN
WIND...60MPH

$$

HATZOS
779 
WWUS51 KILN 172313
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
713 PM EDT FRI JUL 17 2015

INC029-115-172323-
/O.CAN.KILN.SV.W.0166.000000T0000Z-150717T2330Z/
OHIO IN-DEARBORN IN-
713 PM EDT FRI JUL 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN OHIO AND DEARBORN
COUNTIES IS CANCELLED...
    
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED.

SMALL HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
STORM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR
REPORT VIA SOCIAL MEDIA.

LAT...LON 3920 8509 3924 8506 3920 8489 3896 8491
      3890 8503 3890 8514

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 4:14 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 17, 4:14 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
414 PM EDT FRI JUL 17 2015

.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL EXIST THROUGH THE WEEKEND AS A VERY
MOIST AIRMASS COMBINES WITH TEMPERATURES INTO THE LOWER 90S.
SHOWERS AND STORMS THIS EVENING COULD BE STRONG TO SEVERE ACROSS
THE OHIO VALLEY...WITH DRIER CONDITIONS EXPECTED SATURDAY. MORE
STRONG SHOWERS AND STORMS WILL BE POSSIBLE ON SUNDAY WITH THE
APPROACH OF A WEAK COLD FRONT.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
VERY UNSTABLE BUT WEAKLY SHEARED AIRMASS HAS MOVED INTO MUCH OF
THE FORECAST AREA THIS AFTERNOON IN WAKE OF WARM FRONT THAT HAS
ACCOMPANIED MODEST S/W TROUGH ACROSS THE UPPER GREAT LAKES. MLCAPE
IN EXCESS OF 2500 J/KG BUT WITH EFFECTIVE SHEAR VALUES AROUND
25KTS. DECREASING FORCING FOR ASCENT WITH TIME THIS EVENING PUTS
STORM COVERAGE IN QUESTION BEYOND CURRENT SCT VERY STRONG/LOCALLY
SEVERE UPDRAFTS. EVOLVING/MERGING COLD POOLS WILL LIKELY DRIVE A
FEW CLUSTERS E/SE INTO STRONGLY BUOYANT AIRMASS OVER SWRN OH/SERN
IND...PERHAPS INTO EXTREME NRN KY LATER THIS EVENING. MAIN THREAT
WILL BE WIND AND PERHAPS SOME LARGE HAIL BUT FREEZING LAYER VERY
HIGH. GUIDANCE HAS NOT HANDLED THESE STORMS WELL AT ALL TODAY THUS
VERY MUCH USING SATELLITE/RADAR TRENDS FOR FORECAST THROUGH EARLY
THIS EVENING.

HEAT INDICES THIS AFTERNOON NEARED 100F IN SOME LOCATIONS AND A
SPECIAL WEATHER STATEMENT REMAINS IN EFFECT THROUGH THE EVENING
FOR THIS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
EXPECT A MORE QUIET DAY ON SATURDAY AS HEIGHTS RISE OVER THE OHIO
VALLEY. EXTREMELY WARM AND HUMID CONDITIONS WITH TEMPERATURES INTO
THE LOWER 90S WITH DEW POINTS INTO THE LOWER AND MIDDLE 70S.
EXPECT WIDESPREAD HEAT INDICES FROM 100 TO 104F AND THUS A HEAT
ADVISORY HAS BEEN ISSUED FOR MUCH OF THE FORECAST AREA SAVE FOR
EASTERN PORTIONS OF CENTRAL OHIO WILL BE MORE MARGINAL.

CAN/T RULE OUT A ISOLD UPDRAFT IN PEAK HEATING BUT JUST NOT SEEING
MUCH OF A FORCING MECHANISM. WILL CONTINUE WITH DRY FORECAST FOR
NOW.

SPECIAL HEAT CRITERIA FOR HAMILTON COUNTY NECESSITATES A HEAT
WARNING IF THE HEAT INDEX IS 100 OR GREATER FOR AT LEAST TWO
CONSECUTIVE DAYS. THERE/S ENOUGH CONFIDENCE THAT THIS WILL OCCUR
SO HAVE UPGRADED HAMILTON COUNTY WATCH TO A WARNING...AND
SURROUNDED THIS WARNING WITH A HEAT ADVISORY WHERE HEAT INDICES ON
SUNDAY SHOULD MAKE IT BACK ABOVE 100F.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST SUNDAY AND WILL SEE
INCREASED POTENTIAL FOR WARM SECTOR SHOWERS EARLY...THEN MORE
WIDESPREAD SHOWERS AND THUNDERSTORMS IN THE LATE DAY AND EVENING AS
THE FRONT CROSSES. THE FRONT WILL LAY OUT A BOUNDARY OVER KENTUCKY
WHICH MAY PERMIT CONTINUED SHOWERS AND POSSIBLY THUNDERSTORMS ALONG
IT ON MONDAY.

AFTER SUNDAY MORNING MIN TEMPS IN THE MIDDLE AND UPPER 70S...HIGHS
IN THE LOW 90S WARRANT A HEAT HEADLINE GENERALLY SOUTH-SOUTHWEST OF
METRO CINCINNATI WITH APPARENT TEMPS EXCEEDING 100.

MONDAY THROUGH TUESDAY NIGHT MAY SEE SOME SHOWERS ALONG AND SOUTH OF
THE OHIO RIVER AS THE BOUNDARY LINGERS OVER KY AND A WEAK
CIRCULATION NOSES TOWARDS EASTERN KENTUCKY.

CLOUD COVER WITH ASSOCIATED STORMS IN THE SOUTH WILL LIMIT HIGH
TEMPERATURES BUT THERE WILL LIKELY NOT BE MUCH RELIEF AS OVERNIGHT
LOWS LINGER IN THE UPPER 60S FOR MOST LOCATIONS. NORTH OF THE I-70
CORRIDOR MAY SEE SOME NIGHTTIME CLEARING AND COULD DROP TO THE LOWER
60S WITH SLIGHTLY LESS HUMID AIR WORKING IN ON NORTHERLY WINDS.

A BROAD HIGH PRESSURE CENTER OVER THE GREAT LAKES SHOULD PUSH A
DRIER AIRMASS OVER THE REGION FOR THE END OF THE WEEK. MODELS ARE
SHOWING LARGE PATTERN DIFFERENCES STARTING THURSDAY AND CONFIDENCE
DECREASES SIGNIFICANTLY THEREAFTER. WENT TOWARDS THE DRIER AND
SLIGHTLY COOLER SOLUTION.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A WARM FRONT WAS TRYING TO PIVOT NORTHEAST THROUGH THE REMAINDER
OF THE REGION THIS AFTERNOON. SCATTERED SHOWERS AND STORMS ARE
STILL OCCURRING IN ITS VICINITY NEAR THE KCMH/KLCK TAF SITES.

FOR THE REMAINDER OF THIS AFTERNOON INTO THIS EVENING...MODELS ARE
STRUGGLING ON HOW CONVECTION WILL EVOLVE AND PROPAGATE. SATELLITE
AND RADAR INDICATE THAT CONVECTION IS TRYING TO DEVELOP IN THE
WARM SECTOR ACROSS INDIANA ALONG OLD OUTFLOW BOUNDARIES. IF THESE
CAN GET GOING IN A MARGINAL SHEAR DEEP SHEAR ENVIRONMENT BUT
FAIRLY HIGH INSTABILITY ENVIRONMENT...THEN THE THREAT FOR
SCATTERED STORMS WILL CONTINUE AT THE TAF SITES AT LEAST THROUGH
SUNSET. EXCEPT FOR CURRENT STORMS AT KCMH AT THIS ISSUANCE...STILL
DO NOT HAVE CONFIDENCE TO PUT TEMPO GROUPS WITH TSRA AT THE
REMAINING TAF SITES. WILL STICK WITH VCTS/CB FOR NOW AND MONITOR
DEVELOPMENT.

FOR TONIGHT...SURFACE WIND FLOW WILL RELAX AND DECOUPLE. SCATTERED
CONVECTION WILL WANE OVERNIGHT WITH THE LOSS OF HEATING. WE WILL
LIKELY SEE POCKETS OF MVFR MIST AT SOME TERMINALS WITH IFR
VISIBILITIES POSSIBLE AT KLUK.

ON SATURDAY...MID LEVEL RIDGE AXIS WILL POKE NORTHEAST INTO THE
OHIO VALLEY. AM NOT SEEING ANY REAL TRIGGERING MECHANISMS TO
INITIATE THUNDERSTORMS IN THE HOT AND HUMID AIRMASS. THUS...FEEL
ANY CONVECTION WILL BE DIURNALLY DRIVEN...DISORGANIZED...AND
AROUND THE 20 PERCENT PROBABILITY. THIS IS TOO SMALL TO PLACE IN
THE TAFS AT THIS TIME.

OUTLOOK...THUNDERSTORMS POSSIBLE SUNDAY THROUGH TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR OHZ026-034-
     035-042>046-051>055-060>064-072-073-079>082-088.
     HEAT ADVISORY FROM NOON SATURDAY TO 8 PM EDT SUNDAY FOR OHZ070-
     071-078.
     EXCESSIVE HEAT WARNING FROM NOON SATURDAY TO 8 PM EDT SUNDAY
     FOR OHZ077.
KY...HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR KYZ097>100.
     HEAT ADVISORY FROM NOON SATURDAY TO 8 PM EDT SUNDAY FOR
     KYZ089>096.
IN...HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR INZ050-058-
     059.
     HEAT ADVISORY FROM NOON SATURDAY TO 8 PM EDT SUNDAY FOR INZ066-
     073>075-080.

&&

SYNOPSIS...BINAU
NEAR TERM...BINAU
SHORT TERM...BINAU
LONG TERM...FRANKS
AVIATION...HICKMAN
Hazardous weather outlook, Jul 17, 4:26 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
426 PM EDT FRI JUL 17 2015

INZ066-073>075-080-KYZ089>096-OHZ070-071-078-182030-
FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BUTLER-WARREN-CLERMONT-
426 PM EDT FRI JUL 17 2015

...HEAT ADVISORY IN EFFECT FROM NOON SATURDAY TO 8 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHERN KENTUCKY
AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING.
SOME THUNDERSTORMS MAY BE STRONG...WITH PERHAPS AN SEVERE STORM OR
TWO ACROSS THE AREA THROUGH MID EVENING. DAMAGING WINDS WILL BE
THE MAIN SEVERE WEATHER THREAT. LOCALLY HEAVY RAINFALL FROM
THUNDERSTORMS MAY CAUSE SOME FLASH FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A COMBINATION OF HIGH TEMPERATURES IN THE LOWER 90S AND HIGH
HUMIDITY WILL PUSH HEAT INDEX VALUES TO AROUND 100 DEGREES
SATURDAY AND SUNDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON A LIMITED BASIS THIS EVENING.

INZ050-058-059-KYZ097>100-OHZ026-034-035-042>046-051>055-060>064-072-
073-079>082-088-182030-
WAYNE-FAYETTE-UNION-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN-PREBLE-MONTGOMERY-GREENE-PICKAWAY-CLINTON-ROSS-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
426 PM EDT FRI JUL 17 2015

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
SOME STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS THE MAIN
SEVERE WEATHER THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE WHICH MAY LEAD TO SOME FLASH FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT INDICES ON SUNDAY MAY APPROACH THE UPPER 90S OR NEAR 100
DEGREES AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON A LOCALIZED BASIS THIS
EVENING.

OHZ056-065-074-182030-
LICKING-FAIRFIELD-HOCKING-
426 PM EDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS
EVENING. SOME STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS
THE MAIN SEVERE WEATHER THREAT. LOCALLY HEAVY RAINFALL WILL ALSO
BE POSSIBLE WHICH MAY LEAD TO SOME FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COMBINATION OF HIGH TEMPERATURES IN THE LOWER 90S AND HIGH
HUMIDITY WILL PUSH HEAT INDEX VALUES TO THE MIDDLE AND UPPER 90S
ON SATURDAY AND SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON A LIMITED BASIS THIS EVENING.

OHZ077-182030-
HAMILTON-
426 PM EDT FRI JUL 17 2015

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON SATURDAY TO 8 PM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

THERE WILL BE A CHANCE OF THUNDERSTORMS THORUGH THIS EVENING.
SOME THUNDERSTORMS MAY BE STRONG...WITH PERHAPS AN ISOLATED SEVERE
STORM. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT.
LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS MAY CAUSE SOME FLOODING
ISSUES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON A LIMITED BASIS THIS EVENING.

BINAU

In the hours before

Special weather statement, Jul 17, 2:26 PM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
226 PM EDT FRI JUL 17 2015

OHZ043-051-052-171900-
SHELBY OH-MIAMI OH-CHAMPAIGN OH-
226 PM EDT FRI JUL 17 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SHELBY...
NORTHEASTERN MIAMI AND NORTHWESTERN CHAMPAIGN COUNTIES UNTIL 300 PM
EDT...

AT 226 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SIDNEY...
MOVING EAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PENNY SIZE HAIL...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
SIDNEY...PIQUA...ST. PARIS...FLETCHER...LOCKINGTON...PLATTSVILLE...
ROSEWOOD...CARYSVILLE...WESTVILLE...BALLOU...MILLERSTOWN AND KISER
LAKE STATE PARK.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 4014 8430 4030 8419 4023 8384 4012 8379
      4006 8397
TIME...MOT...LOC 1826Z 286DEG 29KT 4020 8414

HICKMAN
Special weather statement, Jul 17, 3:30 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
330 PM EDT FRI JUL 17 2015

INZ050-OHZ042-172000-
WAYNE IN-DARKE OH-
330 PM EDT FRI JUL 17 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WAYNE AND SOUTHERN
DARKE COUNTIES UNTIL 400 PM EDT...

AT 329 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH
OF FOUNTAIN CITY...MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PENNY SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...ARCANUM...NEW MADISON...FOUNTAIN CITY...WAYNE LAKES...
GETTYSBURG...BETHEL...HOLLANSBURG...PALESTINE...UNION CORNERS...
SHARPS CROSSING...PIKEVILLE...ABBOTTSVILLE AND SHARPEYE.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 4001 8481 4015 8481 4018 8449 4005 8446
      3994 8455 3996 8495 4001 8496
TIME...MOT...LOC 1929Z 266DEG 27KT 4006 8487

HATZOS
Special weather statement, Jul 17, 3:39 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
339 PM EDT FRI JUL 17 2015

INZ050-172015-
WAYNE IN-
339 PM EDT FRI JUL 17 2015

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL WAYNE COUNTY UNTIL 415
PM EDT...

AT 338 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
HAGERSTOWN...AND ANOTHER STRONG THUNDERSTORM NEAR ECONOMY.
THESE STORMS ARE MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
RICHMOND...CENTERVILLE...CAMBRIDGE CITY...HAGERSTOWN...FOUNTAIN
CITY...DUBLIN...FRANKLIN...GREENS FORK...EAST GERMANTOWN...SPRING
GROVE...ECONOMY...MOUNT AUBURN...JACKSONBURG AND WILLIAMSBURG.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3987 8522 3987 8520 4000 8520 4001 8491
      3978 8489 3981 8522
TIME...MOT...LOC 1938Z 275DEG 24KT 3997 8512

HATZOS
Special weather statement, Jul 17, 4:05 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
405 PM EDT FRI JUL 17 2015

INZ050-172030-
WAYNE IN-
405 PM EDT FRI JUL 17 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WAYNE COUNTY UNTIL 430
PM EDT...

AT 405 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
HAGERSTOWN...MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

LOCATIONS IMPACTED INCLUDE...
RICHMOND...CENTERVILLE...HAGERSTOWN...FOUNTAIN CITY...GREENS FORK...
SPRING GROVE...JACKSONBURG...INTERSTATE 70 AT EXIT 145 AND
WILLIAMSBURG.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3986 8517 3995 8515 3996 8491 3985 8485
      3978 8496
TIME...MOT...LOC 2005Z 272DEG 24KT 3990 8508

HATZOS
Local storm report, Jul 17, 4:57 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
457 PM EDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             RICHMOND                39.83N 84.89W
07/17/2015  M1.00 INCH       WAYNE              IN   TRAINED SPOTTER

            WEST SIDE OF RICHMOND

&&

JOHNF
Special weather statement, Jul 17, 6:05 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
605 PM EDT FRI JUL 17 2015

INZ066-073-172230-
FRANKLIN IN-RIPLEY IN-
605 PM EDT FRI JUL 17 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN AND
NORTHWESTERN RIPLEY COUNTIES UNTIL 630 PM EDT...

AT 605 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
GREENSBURG...MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

LOCATIONS IMPACTED INCLUDE...
BATESVILLE...OSGOOD...OLDENBURG...NAPOLEON...MILLHOUSEN...
HUNTERSVILLE...OTTER VILLAGE...HAMBURG AND BALLSTOWN.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3920 8544 3927 8530 3944 8530 3943 8518
      3917 8519 3908 8544
TIME...MOT...LOC 2205Z 284DEG 23KT 3932 8552

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:39 PM EDTSpecial Weather StatementILNWayne36 min
Jul 17, 3:45 PM EDTSevere Thunderstorm WarningILNWayne45 min
Jul 17, 3:53 PM EDTHeat AdvisoryILNDearborn, Fayette, Franklin, Ohio, Ripley, Switzerland and 2 more36 hr
Jul 17, 4:01 PM EDTFlash Flood WarningILNWayne4 hr
Jul 17, 4:05 PM EDTSpecial Weather StatementILNWayne25 min
Jul 17, 4:13 PM EDTSevere Thunderstorm WarningILNWayne47 min
Jul 17, 4:21 PM EDTAreal Flood AdvisoryILNWayne4 hr
Jul 17, 4:41 PM EDTFlash Flood WarningILNWayne3 hr
Jul 17, 4:56 PM EDTSevere Thunderstorm WarningILNWayne30 min
Jul 17, 6:05 PM EDTSpecial Weather StatementILNDecatur25 min
Jul 17, 6:15 PM EDTSevere Thunderstorm WarningILNFranklin, Ripley45 min
Jul 17, 6:41 PM EDTAreal Flood AdvisoryILNRipley3 hr
Jul 17, 7:05 PM EDTSpecial Weather StatementILNOhio, Switzerland25 min
Jul 17, 7:16 PM EDTFlash Flood WarningILNRipley119 min
Jul 17, 7:27 PM EDTSpecial Weather StatementILNOhio, Switzerland33 min
Jul 17, 7:32 PM EDTAreal Flood AdvisoryILNDearborn, Ohio3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.